Suicide Rate of Young Veterans Nearly Doubles, Why? (Part 1)

military-suicide-rate-part1


{flike}

I don’t get upset easily, but bear with me as I spout off a bit. Please consider sending this blog to every military man or woman you know, especially those returning home from overseas. I fear that many will end up in a doctor’s office and say that they feel stressed out. Unfortunately, for many, this simple statement could change their world.

Last year I read that our returning war veterans are now committing suicide at an alarming rate and both the media and our doctors are perplexed by the dramatic increase in suicides witnessed. 

I believe doctors know far more about these suicides than they are comfortable reporting. I’m so tired of hearing the medical community and the media stating that we may never know why these young returning veterans commit suicide, any more than we may ever know why someone just walks into a church or a school and opens fire on innocent people. In fact, we do know why and very soon, you will, too.
Drugs called Benzodiazepines are being prescribed to returning veterans at a rapid pace. Every physician in America knows of the very dangerous side effects of Benzodiazepines and they also know that they should not be prescribed for PTSD, because the risks outweigh the benefits. Yet they are being prescribed in record numbers to returning vets.

One recent publication stated that based on evidence from 18 studies involving 5200 participants, it was discovered that Benzodiazepines “were associated with no improvement in or worsening of overall severity, psychotherapy outcomes, aggression, depression, and substance use in PTSD patients.” Notice how the word “suicide” was carefully excluded from that statement. It should not have been.

One prestigious medical organization recently said this about the side effects of Benzodiazepines:

“Benzodiazepine medications may also cause memory impairment, increased excitement, hostility, aggression, impulsivity, depression and even suicidal thoughts.”

Tomorrow, I will post the 2nd half of this important blog. One thing to keep in mind until then is this. If you are on sedatives, anti-anxiety, or other brain medications are having problems with them, DO NOT STOP THEM! More difficult than your decision to start taking them, is your ability to stop taking them. This is important and you MUST ask for your doctor’s assistance in terminating them.

 

Related Articles

Suicide Rate of Young Veterans Nearly Doubles, Why? (Part 2)

{module FL-VOL1}

{flike}

{fcomments}

 

 

Share on facebook
Share on Facebook
Share on reddit
Share on Reddit
Share on email
Share via Email
Share on twitter